MAUDE Adverse Event Report: COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Model Number G09691
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) number = pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported from a facility outside the united states, "they sting" with an injector and when they remove there is a leak at the valve.Upon follow up with the complainant facility, clarification was received which provided "there is leakage on the introducer at the valve part during injection of contrast media with the injector".The physician had to use another introducer to continue the unspecified procedure.Patient demographics will not be provided.This problem has occurred on this lot number twice.The patient did not experience any adverse effect nor require any additional procedures as a result of this occurrence.Please see medwatch report 1820334-2019-00806 for the other event.
 
Additional Manufacturer Narrative
Additional informaiton: investigation ¿ evaluation.Reviews of the complaint history, device history record, instructions for use (ifu), quality control procedures, and a functional test & visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that one unused and unopened rcfw-16.0p-38-30-rb was returned for investigation.This device was not the used device in question, merely a like device from the same lot.The silicone disc was clear and free of damage.The dilator was backloaded through the sheath, and a syringe was attached to the sidearm.The sheath lumen was occluded with hemostats.During a functional test, water was injected into the sheath and no leakage was noted.The dilator was inserted through the check-flo valve and removed, and the device was leak tested a second time, no leaking was noted.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.However, when reviewing the subassembly lot, a leak nonconformance was noted.While this nonconformance could possibly be related to the reported failure, it should be noted that the effect unit was scrapped and not replaced prior to order completion.It should also be noted that this lot number only contained one other complaint, reported at the same time, from the same facility, and was tested with no leakage.Furthermore, reviews of the quality control procedures were conducted, and no gaps were discovered.Moreover, an ifu is provided with the device, which states ¿precaution: the maximum diameter of the instrument or catheter to be introduced should be determined to ensure its passage through the introducer.All instruments or catheters used with this product should move freely through the valve and sheath.Damage to the valve/introducer may result when the fit is tight." based on the information provided and the examination of the returned product, investigation has concluded that this event will be captured as ¿fitting leakage¿ per the customer¿s testimony.However, as the complaint device was not return, only an unused device from the same lot, which contain no issues, a root cause for this event could not be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8504166
Report Number1820334-2019-00805
Device Sequence Number16198769
Product Code DYB
UDI-Device Identifier00827002096912
UDI-Public(01)00827002096912(17)211214(10)9346518
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 08/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/14/2021
Device Model NumberG09691
Device Catalogue NumberRCFW-16.0P-38-30-RB
Device Lot Number9346518
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2019
Initial Date Received by Manufacturer 04/03/2019
Supplement Date Received by Manufacturer08/05/2019
Initial Report FDA Received Date04/11/2019
Supplement Report FDA Received Date08/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1